Alert archive / Texas / Special Weather Statements in 2024

Special Weather Statement, NWS Corpus Christi, TX

June 20, 2024Duval County, Texas

NWS Corpus Christi, TX issued this special weather statement at Jun 20, 2024, 1:07 AM CDT for Duval County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2024, 1:07 AM CDT (06:07 UTC)
Expired
Jun 20, 2024, 2:00 AM CDT
In force
53 min
Issued by
NWS Corpus Christi, TX
Hail
0.00 in
Wind
55

County Duval County, TX

The radar

The Corpus Christi radar (KCRP), 91 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2024-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1715 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2024-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1715 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
1.2
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted.

020 
WWUS84 KCRP 200607
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
107 AM CDT Thu Jun 20 2024
 
TXZ229>231-239>241-200700-
Live Oak TX-Jim Wells TX-McMullen TX-Webb TX-Duval TX-La Salle TX-
107 AM CDT Thu Jun 20 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN DUVAL...EAST CENTRAL
WEBB...SOUTHEASTERN LA SALLE...SOUTHERN MCMULLEN...NORTHWESTERN JIM
WELLS AND SOUTHWESTERN LIVE OAK COUNTIES THROUGH 200 AM CDT...

At 106 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Rosita, or 11 miles northwest of San Diego, moving
west at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
San Diego, Freer, Midway, Tecalote, Seven Sisters, Loma Alta,
Annarose, Rancho De La Parita, and Rosita.

This includes the following highways...
 US Highway 281 between mile markers 648 and 658.
 US Highway 59 between mile markers 742 and 792.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Tornado Watch remains in effect until 700 AM CDT for south central
Texas.

&&

LAT...LON 2809 9806 2766 9816 2772 9897 2817 9886
TIME...MOT...LOC 0606Z 093DEG 37KT 2784 9840 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

JCP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Jun 20, 12:47 AM CDT, 20 minutes earlier.

Area forecast discussion, Jun 20, 12:47 AM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1247 AM CDT Thu Jun 20 2024

...New AVIATION...

.SHORT TERM...
(Tonight through Thursday night)
Issued at 524 PM CDT Wed Jun 19 2024

Tropical Storm Alberto is continuing to better organize as it churns
in the southwestern Gulf. Winds and rainfall varies greatly within
each quadrant. Here's the current information about Alberto:

Location is about 305 miles south-southeast of Brownsville heading
west-southwest at 9 MPH. Maximum sustained winds are 40 MPH and the
minimum pressure is 995 MB. Alberto is expected to continue it's
current trajectory making landfall along the eastern coast of Mexico
near Tampico early tomorrow morning.

Precipitable water (PWAT) value as of the special 18Z balloon launch
is 2.63" and may even approach 3 inches with our evening sounding as
moisture continues to increase over the region. A flood watch
remains in effect through midday tomorrow to account for these
conditions.

Current hazards that remain in effect below:

Rainfall and Flooding: There remains uncertainty in rainfall amounts
across the region, with expected totals varying significantly
depending on the location of rain bands. Several inches have fallen
over the region in the last 24 hours with some locations reporting
over 5 inches thus far and more rain is expected. We anticipate an
additional 2 to 7 inches of rain area-wide with localized higher
amounts up to 10 inches through Friday.

Tornadoes: A few tornadoes warnings have already gone out
throughout the day today. The tornado threat continues to be a
hazard across the CWA as bands from Alberto continue to stream
onshore.

Wind: The disturbance’s circulation is getting better organized
and is expected to continue this until landfall, with strong winds
extending up to 415 miles from the center. Local observations
recorded gusts up around 56 mph near Kingsville. Coastal counties
may see winds up to 45 MPH tonight.

Coastal Flooding: Coastal flooding is ongoing, with numerous reports
of water encroaching on dunes and roadways. This flooding is
expected to persist through at least Thursday and a Coastal Flood
Warning is in effect through 00Z Friday, as high tide levels are
expected to remain between 2-3 feet. The risk of rip currents
remains high and the Rip Current Risk advisory has been extended
through midday Friday due to slow-to-subside long-period swells.

&&

.LONG TERM...
(Friday through next Tuesday)
Issued at 524 PM CDT Wed Jun 19 2024

As Conditions are expected to improve by the end of the week,
another system could bring more rain over the weekend. The early
part of next week looks drier as upper-level ridging takes hold.
Continue to monitor updates from the National Weather Service for
the latest information.

&&

.AVIATION...
(06Z TAFS)
Issued at 1235 AM CDT Thu Jun 20 2024

Numerous showers and occasional storms will continue across South
Texas teminals mainly south and west of I-37 through the morning
hours as T.S. Alberto approaches the coast of Mexico well to our
south. Will carry prevailing MVFR conditions with tempo groups for
strong wind gusts and IFR conditions in heavy rain through the
morning. Expect showers with occasional thunder to persist
through Thursday afternoon with MVFR ceilings with rain gradually
tapering off by Thursday evening. Winds will gradually turn from
more northerly direction to easterly through the period.

&&

.MARINE...
Issued at 524 PM CDT Wed Jun 19 2024

Dangerous marine conditions continue this evening and a Tropical
Storm Warning remains in effect. Strong to very strong onshore
winds are occurring. Wave heights of 14 feet up to around 19 feet
across the coastal waters through Thursday. Deep moisture is still
moving into the area with a 80-100% chance of showers and
thunderstorms through Thursday. Rain chances trend down slightly
for Friday, but increase again for the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    89  78  89  77 /  80  70  70  30
Victoria          89  75  90  74 /  60  20  50  10
Laredo            88  76  90  75 /  80  50  80  30
Alice             89  76  91  74 /  70  50  70  20
Rockport          92  81  92  81 /  70  70  70  40
Cotulla           90  76  93  76 /  70  30  50  10
Kingsville        89  77  90  76 /  80  70  80  40
Navy Corpus       89  82  90  82 /  80  80  80  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning for TXZ242>247-342>347-442-443-447.

     Flood Watch through this afternoon for TXZ229>234-239>247-
     342>347-442-443-447.

     Coastal Flood Warning until 7 PM CDT Friday for TXZ245-342>345-
     347-442-443-447.

     High Rip Current Risk through Friday afternoon for TXZ345-442-
     443-447.

GM...Tropical Storm Warning for GMZ231-232-236-237-250-255-270-275.

&&

SHORT TERM...PH/83
LONG TERM....PH/83
AVIATION...JM/75

In the hours before

Local storm report, Jun 19, 7:25 PM CDT, 5 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
725 PM CDT Wed Jun 19 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     Tornado          2 WNW Rockport          28.04N 97.08W
06/19/2024                   Aransas            TX   Law Enforcement

            Reports of significant roof damage and
            several trees down. Multiple reports of the
            public seeing the tornado.

&&

CLM
Local storm report, Jun 19, 7:33 PM CDT, 5 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
733 PM CDT Wed Jun 19 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     Rain             Rockport                28.03N 97.06W
06/19/2024  M9.55 Inch       Aransas            TX   Public

            Rain gauge showed 9.55 inches of rain so
            far.

&&

CLM
Local storm report, Jun 19, 9:25 PM CDT, 3 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
925 PM CDT Wed Jun 19 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     Coastal Flood    3 N Fulton              28.12N 97.04W
06/19/2024                   Aransas            TX   Broadcast Media

            Water from Copano Bay, flowing over the road
            at Oyster Lake Beach.

&&
Special weather statement, Jun 20, 1:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
107 AM CDT Thu Jun 20 2024

TXZ229>231-239>241-200700-
Live Oak TX-Jim Wells TX-McMullen TX-Webb TX-Duval TX-La Salle TX-
107 AM CDT Thu Jun 20 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN DUVAL...EAST CENTRAL
WEBB...SOUTHEASTERN LA SALLE...SOUTHERN MCMULLEN...NORTHWESTERN JIM
WELLS AND SOUTHWESTERN LIVE OAK COUNTIES THROUGH 200 AM CDT...

At 106 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Rosita, or 11 miles northwest of San Diego, moving
west at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
San Diego, Freer, Midway, Tecalote, Seven Sisters, Loma Alta,
Annarose, Rancho De La Parita, and Rosita.

This includes the following highways...
 US Highway 281 between mile markers 648 and 658.
 US Highway 59 between mile markers 742 and 792.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 AM CDT for south central
Texas.

&&

LAT...LON 2809 9806 2766 9816 2772 9897 2817 9886
TIME...MOT...LOC 0606Z 093DEG 37KT 2784 9840

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

JCP

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:07 PM CDTTornado WarningCRPAransas, San Patricio18 min
Jun 19, 7:23 PM CDTSpecial Marine WarningCRP11 min
Jun 19, 7:44 PM CDTTornado WarningCRPBee, San Patricio16 min
Jun 19, 7:49 PM CDTSpecial Marine WarningCRP26 min
Jun 19, 7:54 PM CDTTornado WarningCRPAransas, Refugio21 min
Jun 19, 8:02 PM CDTSpecial Marine WarningCRP43 min
Jun 19, 8:08 PM CDTTornado WarningCRPDuval22 min
Jun 19, 8:11 PM CDTTornado WarningCRPAransas, Refugio19 min
Jun 19, 8:14 PM CDTSpecial Marine WarningCRP31 min
Jun 19, 8:25 PM CDTTornado WarningCRPAransas20 min
Jun 19, 8:30 PM CDTTornado WarningCRPLive Oak, McMullen30 min
Jun 19, 8:35 PM CDTTornado WarningCRPDuval25 min
Jun 19, 8:35 PM CDTTornado WarningCRPAransas, Refugio25 min
Jun 19, 8:48 PM CDTSpecial Marine WarningCRP27 min
Jun 19, 8:54 PM CDTSpecial Marine WarningCRP22 min
Jun 19, 9:02 PM CDTTornado WarningCRPRefugio, San Patricio28 min
Jun 19, 9:23 PM CDTTornado WarningCRPBee, Refugio, San Patricio22 min
Jun 19, 9:45 PM CDTSpecial Marine WarningCRP45 min
Jun 19, 10:06 PM CDTTornado WarningCRPKleberg24 min
Jun 19, 10:23 PM CDTTornado WarningCRPKleberg22 min
Jun 19, 10:42 PM CDTTornado WarningCRPJim Wells, Kleberg18 min
Jun 19, 10:59 PM CDTTornado WarningCRPDuval, Jim Wells16 min
Jun 20, 12:20 AM CDTTornado WarningCRPDuval, Jim Wells25 min
Jun 20, 12:23 AM CDTFlash Flood WarningCRPDuval, Jim Wells, Kleberg, Live Oak, Nueces, San Patricio3 hr
Jun 20, 12:25 AM CDTTornado WarningCRPJim Wells20 min
Jun 20, 12:40 AM CDTTornado WarningCRPDuval20 min
Jun 20, 1:02 AM CDTTornado WarningCRPDuval, Jim Wells16 min
Jun 20, 2:51 AM CDTSpecial Marine WarningCRP24 min
Jun 20, 2:57 AM CDTFlash Flood WarningCRPDuval, Jim Wells, La Salle, McMullen, Webb3 hr
Jun 20, 3:04 AM CDTSpecial Weather StatementCRPWebb56 min
Jun 20, 3:34 AM CDTTornado WarningCRPJim Wells, Kleberg26 min
Jun 20, 3:35 AM CDTWind AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio8 hr
Jun 20, 3:52 AM CDTSmall Craft AdvisoryCRP39 hr
Jun 20, 4:34 AM CDTTornado WarningCRPDuval, Webb26 min
Jun 20, 4:51 AM CDTTornado WarningCRPDuval24 min
Jun 20, 5:14 AM CDTTornado WarningCRPDuval, Webb16 min
Jun 20, 7:29 AM CDTFlash Flood WarningCRPKleberg, Nueces2 hr
Jun 20, 9:49 AM CDTSpecial Weather StatementCRPDuval, Jim Wells56 min
Jun 20, 10:06 AM CDTFlash Flood WarningCRPKleberg, Nueces, San Patricio92 min
Jun 20, 2:40 PM CDTSpecial Weather StatementCRPDuval35 min
Jun 20, 3:20 PM CDTSpecial Weather StatementCRPDuval, La Salle, McMullen25 min
Jun 20, 3:29 PM CDTRiver Flood WarningCRPWebb17 hr
Jun 20, 3:59 PM CDTSpecial Weather StatementCRPLa Salle31 min
Jun 20, 4:07 PM CDTSpecial Weather StatementCRPLa Salle23 min
Jun 20, 4:31 PM CDTSpecial Weather StatementCRPLa Salle29 min

Nearby

Special Weather Statements in Texas, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.